Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 55, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 25, 2021, 9:12 AM CDT for Harris County, Texas. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 9:12 AM CDT (14:12 UTC)
- Expired
- May 25, 2021, 7:12 PM CDT
- In force
- 10 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 103 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
868
WGUS44 KHGX 251412
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
912 AM CDT Tue May 25 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Spring Creek Near Hegar Road affecting Harris County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 315 PM CDT.
&&
TXC201-252015-
/O.NEW.KHGX.FL.W.0055.210525T1412Z-210525T2012Z/
/HEGT2.1.ER.210525T1058Z.210525T1405Z.000000T0000Z.NO/
912 AM CDT Tue May 25 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Spring Creek Near Hegar Road.
* From this morning to this afternoon.
* At 9:05 AM CDT Tuesday the stage was 216.1 feet.
* Flood stage is 214.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:05 AM CDT Tuesday was 216.1 feet.
* Forecast...No forecast is available for this location.
* Flood History...This crest compares to a previous crest of 215.4
feet on 11/14/1998.
&&
LAT...LON 3018 9595 3010 9582 3011 9579 3011 9574
3008 9572 3006 9583 3015 9596
$$1 follow-up statement
413
WGUS84 KHGX 252003
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
303 PM CDT Tue May 25 2021
...The Flood Warning is extended for the following rivers in Texas...
Spring Creek Near Hegar Road affecting Harris County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 715 PM CDT.
&&
TXC201-260015-
/O.EXT.KHGX.FL.W.0055.000000T0000Z-210526T0012Z/
/HEGT2.1.ER.210525T1058Z.210525T1435Z.000000T0000Z.NO/
303 PM CDT Tue May 25 2021
...The Flood Warning is now in effect until this evening...
The Flood Warning continues for
the Spring Creek Near Hegar Road.
* Until this evening.
* At 2:45 PM CDT Tuesday the stage was 214.5 feet.
* Flood stage is 214.0 feet.
* Minor flooding is occurring. Rainfall today will exacerbate
conditions and slow the time it takes for minor flooding to end.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:45 PM CDT Tuesday was 216.2 feet.
* Forecast...No forecast is available for this location.
* Flood History...This crest compares to a previous crest of 214.3
feet on 01/18/2017.
&&
LAT...LON 3018 9595 3010 9582 3011 9579 3011 9574
3008 9572 3006 9583 3015 9596
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 6:16 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 25, 6:16 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
616 AM CDT Tue May 25 2021
.AVIATION...
A mix of MVFR/VFR conditions across the area this early this
morning will likely continue for much of the day. Radar is
starting to show some sct shra develop along the coast and west
of I-45. Look for overall coverage and intensity to increase into
the afternoon hours. Some of the precipitation could become heavy
at times and gusty winds are also possible in the stronger cells.
Models tending to favor the more significant activity just to the
north and west of the metro airports, but is a bit too close for
comfort for any degree of certainty. Brief improvement in
aviation conditions anticipated this evening as precip diminishes,
but anticipate some MVFR stratus to fill back in overnight. 47
&&
.PREV DISCUSSION... /ISSUED 349 AM CDT Tue May 25 2021/
SHORT TERM [Through Wednesday Night]...
Deep Gulf moisture (PW's ~1.9") will remain present across the area
today as llvl southerly flow continues along the periphery of the
ridging to our east. Some speed convergence along the coast should get
some sct precip activity going later this morning. Look for increasing
shra/tstm coverage throughout the day with daytime heating (convective
temps in the upper 70s) and another s/w passing ewd across n Tx.
Nealy a foot of rain fell across portions of Austin County yesterday
with several pockets of 2-6" amounts roughly noted along Highway
288 and also just north of the I-10 corridor. Several rivers are
near and above flood stage and soils remain saturated across the
region. It won't take much rainfall, especially in a short time
period, to cause rapid runoff and create additional flood problems.
HREF ensemble probability matched mean qpf numbers are quite
concerning. They show the potential higher totals today in the
same general vicinity of yesterday's more significant amounts.
Areas generally north of Edna-Houston-Cleveland could see some
widespread 0.5-1.5" accumulations, but where slower moving cells
& clustering/mesoscale collisions occur, localized 3-6"+ amounts
are again entirely possible. That said, we're going to keep the
same Flash Flood Watch posted last night going thru the day.
Precip should taper off with the loss of heating this evening.
Model consensus shows a decline in available moisture on Wed with
PW's in the 1.6-1.8" range. Thus, would anticipate less coverage
overall...but still expect some scattered diurnally driven precip
across parts of the region. 47
LONG TERM [Thursday Through Tuesday]...
The high pressure over the Southeastern US that has been torturing
us with a constant fetch of deep, moist, tropical air will finally
begin its push westward on Thursday. PWATs will remain in the 1.5 to
1.7 inch range on Thursday, so it won't feel the driest - but we
will finally see our first day with mostly sunny skies in over a
week. While a light shower along the sea breeze cannot be out ruled
totally, the widespread showers and thunderstorms our region has
been plagued with will finally come to an end. The weather story
then turns into one about the temperatures for a couple days.
Clearing skies, increasing heights, and southerly flow will lead to
high temperatures Thursday and Friday into the upper 80s across the
area with heat indicies climbing into at least the mid 90s.
While the hot weather sticks with it through the weekend, the mostly
clear skies do not. On Friday, a stalled boundary sets up across the
Red River Valley region triggering showers and thunderstorms north
of our region. However, an upper level low swinging in from the west
will help to surge this boundary south and invigorate thunderstorms
along it. There hasn't been a great ton of consistency between
models or between model runs, so confidence isn't particularly high
at the moment. However, the trend has been for a wetter, stormier
weekend. The EC has the upper level low swinging through Friday
night while the GFS brings a stronger system through Saturday
afternoon. Either solution slows the system down producing scattered
showers and thunderstorm through the weekend. Unfortunately, looking
like some shortwaves will move through the area keeping the chances
of precipitation through midweek next week.
Fowler
MARINE...
Small craft should continue to exercise caution through the day
today as 4 to 5ft waves with wind gusts up to 25kts remain
possible. Southeasterly flow will persist through the rest of the
week continuing the threat of dangerous rip currents. Scattered
showers and thunderstorms will again be possible today, but high
pressure sliding in from the east will help limit precipitation
chances through Friday. An upper level disturbance sliding in from
the northwest will return the chance of showers and thunderstorms
over the weekend.
Fowler
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 80 71 86 71 87 / 70 30 30 10 10
Houston (IAH) 80 72 85 72 87 / 60 20 30 10 10
Galveston (GLS) 79 75 81 76 83 / 40 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
Flash Flood Watch through this evening for the following zones:
Austin...Brazoria Islands...Coastal Brazoria...Coastal
Harris...Coastal Jackson...Coastal Matagorda...Colorado...
Fort Bend...Inland Brazoria...Inland Harris...Inland
Jackson...Inland Matagorda...Matagorda Islands...
Montgomery...Waller...Washington...Wharton.
GM...NONE.
&&
Discussion...99The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:15 PM CDT | River Flood Warning | HGX | Hardin, Liberty, Polk | 38 hr |
| May 24, 8:41 PM CDT | Areal Flood Advisory | HGX | Austin, Grimes, Waller, Washington | 2 hr |
| May 24, 9:38 PM CDT | Areal Flood Warning | HGX | Austin, Colorado, Washington | 112 min |
| May 24, 9:39 PM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 14 more | 21 hr |
| May 25, 12:19 AM CDT | Areal Flood Warning | HGX | Austin, Colorado, Waller, Washington | 6 hr |
| May 25, 6:02 AM CDT | Areal Flood Warning | HGX | Austin, Colorado, Waller, Washington | 6 hr |
| May 25, 12:03 PM CDT | Areal Flood Warning | HGX | Colorado | 6 hr |
| May 25, 1:17 PM CDT | Special Weather Statement | HGX | Grimes | 58 min |
| May 25, 2:31 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Waller | 3 hr |
| May 25, 3:48 PM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Waller | 3 hr |
| May 25, 5:19 PM CDT | Special Weather Statement | HGX | Polk | 41 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.